Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 11, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Nov 26, 2019, 11:18 AM CST for 8 counties in Illinois. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 11:18 AM CST (17:18 UTC)
- In effect from
- Nov 27, 2019, 3:00 AM CST
- Expired
- Nov 27, 2019, 3:40 AM CST
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS73 KILX 261718 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1118 AM CST Tue Nov 26 2019 ILZ027>031-036>038-040>057-061-270300- /O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ /O.NEW.KILX.HW.W.0003.191127T0900Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 1118 AM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds will spread into western Illinois between 3 and 6 AM. Areas east of I-55 will see the higher winds develop after 6 AM. Peak wind gusts near 60 MPH are expected between 7 AM and 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ062-063-066>068-071>073-270300- /O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ /O.NEW.KILX.WI.Y.0011.191127T0900Z-191128T0000Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1118 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
429 WWUS73 KILX 270243 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 843 PM CST Tue Nov 26 2019 ILZ027>031-036>038-040>057-061-271100- /O.CON.KILX.HW.W.0003.191127T0900Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 843 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds will spread into western Illinois between 3 and 6 AM. Areas east of I-55 will see the higher winds develop after 6 AM. Peak wind gusts near 60 MPH are expected between 7 AM and 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ062-063-066>068-071>073-271100- /O.CON.KILX.WI.Y.0011.191127T0900Z-191128T0000Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 843 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Miller
982 WWUS73 KILX 270940 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 340 AM CST Wed Nov 27 2019 ILZ062-063-066>068-071>073-271800- /O.UPG.KILX.WI.Y.0011.000000T0000Z-191128T0000Z/ /O.EXA.KILX.HW.W.0003.000000T0000Z-191128T0000Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 340 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds will spread into eastern Illinois by 7 AM. Peak wind gusts near 60 MPH are expected between 7 AM and 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ027>031-036>038-040>057-061-271800- /O.CON.KILX.HW.W.0003.000000T0000Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 340 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...until 6 PM CST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be dangerous, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds will spread into eastern Illinois by 7 AM. Peak wind gusts near 60 MPH are expected between 7 AM and 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:40 AM CST, 38 minutes earlier.
Area forecast discussion, Nov 26, 10:40 AM CST, 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1040 AM CST Tue Nov 26 2019 .SYNOPSIS... Issued at 342 AM CST Tue Nov 26 2019 Rainy weather will be on tap later today...with a few strong to severe thunderstorms possible this evening. Once the rain departs, very strong westerly winds will develop late tonight into Wednesday. && .UPDATE... Issued at 1040 AM CST Tue Nov 26 2019 Showers are beginning to increase northeast of St. Louis and towards Springfield, in response to isentropic lift and moisture advection ahead of the incoming system. Expect this trend to continue this afternoon with scattered showers developing north over most of the area. Despite thickening cloud cover and precip, low level warm advection should push most areas into the low to mid 50s later this afternoon. Ingredients still appear favorable for a broken line of strong to severe storms late this evening. More details on this in the afternoon AFD. Following the strong cold frontal passage late tonight, strong west to southwest winds will develop. Still working out the details but will be going with a High Wind Warning for a large chunk of the CWA late tonight through Wed. afternoon where isolated 50 kt gusts look likely. Plan to have updated headlines out before noon. && .SHORT TERM...(Today and tonight) ISSUED AT 342 AM CST Tue Nov 26 2019 Low pressure currently organizing over Colorado will deepen as it tracks northeastward over the next 24 hours...reaching southern Wisconsin by 12z Wed. As southerly flow strengthens in advance of this system, showers will develop across the area as the day progresses. Latest CAMs have all delayed the onset of the precip, which seems reasonable based on current regional radar mosaic showing dry conditions. As the atmosphere gradually moistens, scattered showers will develop across the southern half of the KILX CWA by mid-morning, then will spread northward to the I-74 corridor by midday. It appears showers will become most numerous in a swath from the Ozarks northeastward along/south of I-70 late this afternoon/evening...while precip will be more scattered in nature further north across the remainder of the area. NAM MUCAPE values increase to 400-800J/kg after 18z with this initial push of WAA showers, so have included slight chance for thunder across the board this afternoon. As the low tracks into northern Missouri this evening, a broken line of convection will develop along the trailing cold front. Given modest MUCAPE values of 400-800J/kg and tremendous 0-6km shear in excess of 80kt, think a few thunderstorms will develop within this line. Main severe weather threat will be strong wind gusts...as any shower/storm will have the capability of pulling high momentum air to the surface. Timing of the line remains somewhat in question: however, model consensus suggests storms will arrive across the far SW CWA around 10pm...then will quickly exit into northeast Illinois/Indiana by 2am. Once the convection departs, very strong westerly winds will develop as the cold front passes. Given tightening pressure gradient and strengthening low- level jet just off the surface, winds will likely gust in excess of 50mph late tonight into Wednesday. Will maintain the High Wind Watch at this time...but it will likely be upgraded to a Warning across at least the northern two-thirds of the CWA later today. .LONG TERM...(Wednesday through Monday) ISSUED AT 342 AM CST Tue Nov 26 2019 The winds will diminish Wednesday evening, followed by a calm and mostly dry Thanksgiving. Models continue to indicate another surge of WAA precip trying to work its way northward on the back side of departing high pressure. However, this will be coming into a dry airmass and will likely diminish as it tries to arrive. Have therefore only carried low chance PoPs along/southwest of a Macomb to Effingham line Thursday afternoon. Much better rain chances will arrive Friday afternoon through Saturday as a powerful storm system ejects out of the Rockies into the Northern Plains this weekend. Rainfall with this particular system will be significant across central Illinois...ranging from 1.25 to as much as 2 inches south of the I-70 corridor. Once this system slowly passes to the north, a much colder airmass will arrive for early next week...as highs drop back into the 30s by Monday. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 549 AM CST Tue Nov 26 2019 Low clouds are currently poised upstream across the Ozarks into southern Illinois:however, their arrival at the central Illinois terminals has been delayed by a couple of hours. Based on forecast soundings, it appears ceilings will lower to MVFR at KSPI by 16z...then further northeast to KCMI by around 20z. A period of IFR ceilings will occur this evening as a cold front approaches from the west and triggers a broken line of convection. Timing and areal coverage of storms is still somewhat in question, so have only included VCTS at this time. Winds will initially be E/NE at less than 10kt this morning, then will veer to SE and increase to 10-15kt this afternoon. As low pressure deepens over northern Missouri/Iowa, winds will veer to SW and increase markedly later this evening into the overnight hours. Gusts will exceed 30kt at all sites after midnight, and will likely reach 40kt or higher at KSPI toward 12z Wed. && .ILX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Wednesday afternoon for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && UPDATE...25 SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Nov 26, 6:14 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 614 AM CST Tue Nov 26 2019 ILZ027-029-036-037-040>042-047>052-271200- Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Tazewell- 614 AM CST Tue Nov 26 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and storms will move into the area later tonight as a weather system tracks across eastern Iowa. There is a slight risk that some of the storms could become severe, with damaging winds and tornadoes the primary severe weather risk. Hail and lightning will also be a threat. Very windy conditions will develop tonight with southwest winds gusting from 40 to 50 mph, especially after midnight. This could result in hazardous driving conditions, particularly on north to south roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Very windy conditions will will continue through Wednesday, with southwest to west winds gusting from 45 to near 60 mph. This could result in hazardous driving conditions for holiday travelers Wednesday, particularly on north to south roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight after 8 pm. ILZ028-030-031-038-043>046-053>057-061-271200- Champaign-Coles-De Witt-Douglas-Edgar-Macon-Marshall-McLean- Moultrie-Piatt-Shelby-Stark-Vermilion-Woodford- 614 AM CST Tue Nov 26 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and storms will move into the area later tonight as a weather system tracks across eastern Iowa. There is a marginal risk that some of the storms could become severe, with damaging winds and isolated tornadoes the primary severe weather risk. Lightning will also be a threat. Very windy conditions will develop tonight with southwest winds gusting from 40 to 50 mph, especially after midnight. This could result in hazardous driving conditions, particularly on north to south roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Very windy conditions will will continue through Wednesday, with southwest to west winds gusting from 45 to near 60 mph. This could result in hazardous driving conditions for holiday travelers Wednesday, particularly on north to south roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation might be required tonight after 10 pm. ILZ062-063-066>068-071>073-271200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 614 AM CST Tue Nov 26 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and storms will move into the area later tonight as a weather system tracks across eastern Iowa. There is a marginal risk that some of the storms could become severe, with damaging winds and isolated tornadoes the primary severe weather risk. Lightning will also be a threat. Very windy conditions will develop tonight with southwest winds gusting from 35 to 45 mph, especially after midnight. This could result in hazardous driving conditions, particularly on north to south roadways. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Very windy conditions will will continue through Wednesday, with southwest to west winds gusting from 40 to 50 mph. This could result in hazardous driving conditions for holiday travelers Wednesday, particularly on north to south roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation might be required tonight after 10 pm. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:18 AM CST | High Wind Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 31 hr |
Nearby
Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.